MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D606DR002RT
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster¿ electrophysiology catheter and issues with internal components exposed as well as a missing electrode occurred.When the webster catheter was taken out of the package, they noticed that a third electrode was missing, exposing the wire underneath.It was not the anchor window but a wire protruding from the catheter itself upon opening.The catheter was not used in the patient and not inserted into a dilator or the sheath.The damage was noted upon opening of the package and was not used in the field.There was no physical damage to the packaging and the device was properly secured in the tray.The catheter was replaced, and the issue resolved.No adverse patient consequence was reported.The issues of internal components exposed and the missing electrode were assessed as a mdr reportable product malfunction.
 
Additional Manufacturer Narrative
The device evaluation was completed on 11-apr-2022.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster¿ electrophysiology catheter and issues with internal components exposed as well as a missing electrode occurred.When the webster catheter was taken out of the package, they noticed that a third electrode was missing, exposing the wire underneath.It was not the anchor window but a wire protruding from the catheter itself upon opening.The catheter was not used in the patient and not inserted into a dilator or the sheath.The damage was noted upon opening of the package and was not used in the field.There was no physical damage to the packaging and the device was properly secured in the tray.The catheter was replaced, and the issue resolved.No adverse patient consequence was reported.The product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the electrodes were found with no damages on the webster¿ electrophysiology catheter.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.The instructions for use contain the following recommendations: for use with compatible rf generators, carto¿3system and biosense webster cables, and other appropriate interface cables and connectors.A manufacturing record evaluation was performed for the finished device number 30594591m, and no internal actions related to the complaint were found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-(b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13786326
Report Number2029046-2022-00545
Device Sequence Number16552343
Product Code DRF
UDI-Device Identifier10846835004212
UDI-Public10846835004212
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model NumberD606DR002RT
Device Catalogue NumberD606DR002RT
Device Lot Number30594591M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRAND CATHETER
Patient SexUnknown